Listen Live

HomeNewsLloydminster RCMP warn public of fentanyl use

Lloydminster RCMP warn public of fentanyl use

Lloydminster RCMP are warning the public of the dangers of fentanyl.

The police say that over the past 4 weeks, there have been 4 cases of overdose on the drug in Lloydminster alone, and that while none of them have died, all suffered respiratory failure, and one had cardiac arrest.

Constable Grant Kirzinger says the drug is very dangerous.

“Fentanyl is extremely powerful,” Kirzinger said. “It’s something that isn’t mean for regular pain killing, it’s something that is used for stronger medical procedures. When you’re taking this drug, a lot of the time you don’t know how strong the pill is that you’re getting if it’s something that is from the street level. If you get a prescription from a doctor, you will know how strong the dosage is that you’re having.”

Kirzinger also says that if anyone sees another person overdose on the drug, they should call 911 as soon as possible.

- Advertisement -

“Some of the signs [of an overdose] are pinpoint pupils, a really slow respiratory system – so breathing once a minute, that’s the kind of level that we’re talking about. And then if they stop breathing altogether, you’ll have a change in skin tone, in how it feels – cold or clammy, all the things that you’d expect to see if somebody’s not breathing.”

Other symptoms include changes in mood, drowsiness, dizziness, nausea, vomiting, and nervous system depression.

Fentanyl pills are round and green, with a number 80 stamped on the side. If anyone sees fentanyl, they are asked to report it to the RCMP at (780) 808-8400.

- Advertisment -
- Advertisment -
- Advertisement -

Continue Reading